Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Side effects of Symbicort causing obesity - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions

Doctor :   hi
Doctor :   how can i help you?
User :   I am Asthmatic and have been taking Symbicort and Ventolin. This has made me become overweight over the years. What should I do. I need to stop gaining this excess weight
Doctor :   ok
Doctor :   this is basically a side effect of the drug symbicort you have been using
Doctor :   since how long have you been using this?
User :   5 years
Doctor :   ok yes such a prolonged duration of regular steroid use can cause these side effects
Doctor :   you need visit your physician and undergo an examination about lung capacity
User :   can I substitute this for something else?
Doctor :   based on these and the frequency of attacks of asthma your dosage can be tapered
Doctor :   you should not stop it
Doctor :   it can be reduced bit by bit slowly over months
Doctor :   before that as i said you need to consult a physician or the doctor who prescribed you this drug
Doctor :   get a lung volume analysis done
Doctor :   can you tell me how often do you suffer attack of asthma?

Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor